MAUDE Adverse Event Report: SYMMETRY SURGICAL INC. SYMMETRY FORCEPS, BALLENTINE HYSTERECTOMY, 8 1/2; SURGICAL FORCEPS

SYMMETRY SURGICAL INC. SYMMETRY FORCEPS, BALLENTINE HYSTERECTOMY, 8 1/2; SURGICAL FORCEPS
Model Number 30-5801
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No lot number was given.We are attempting to get more information about the product, including returning the product for evaluation and/or obtaining pictures.The investigation is ongoing, and the quality of the investigation will be determined by what additional information we can obtain.If additional information is obtained that is pertinent to the investigation or provides additional details, a follow-up report will be provided.Until such time, this can be seen as the final report.
 
Event or Problem Description
The complainant alleges, "during an abdominal hysterctomy, a straight heaney instrument tip broke off inside the patient.Two pieces broke.Both pieces accounted for and verified by both surgeons performing procedures.".
 
Additional Manufacturer Narrative
Based on information provided from the customer (b)(6) lot 9612 is stamped on the instrument.This information indicates that the device was manufactured in december 1996 and has therefore been in use for approximately 28 years prior to the damage occurring.Root cause : wear and tear over many years of use.If additional information is obtained that is pertinent to the investigation or provides additional details a follow-up report will be provided.Until such time, this can be seen as the final report.
 
Event or Problem Description
The complainant alleges, "during an abdominal hysterectomy, a straight heaney instrument tip broke off inside the patient.Two pieces broke.Both pieces accounted for and verified by both surgeons performing procedures.".

Brand Name
SYMMETRY FORCEPS, BALLENTINE HYSTERECTOMY, 8 1/2
Common Device Name
SURGICAL FORCEPS
Manufacturer (Section D)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC.
3034 owen drive
antioch TN 37013
Manufacturer Contact
steven fox
3034 owen drive
antioch, TN 37013
MDR Report Key20100076
Report Number3007208013-2024-00043
Device Sequence Number20770536
Product Code HCZ
UDI-Device Identifier00887482004746
UDI-Public00887482004746
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-5801
Device Lot Number9612
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age37 YR
Patient SexFemale